Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Jaw problems?


[Aj...]

Recommended Posts

Saw oral surgeon yesterday.

He said ‘I don’t like to say no hope but...’

Says jaw joints are damaged and would normally prescribe Benzos for the tightness.

 

I can’t take anything.

 

Even tiny dose causes everything to collapse and dislocate.

 

I shld never have tried to come off of the diazepam.

 

Does anyone else have these really severe muscle and joint problems from withdrawal?

 

I had spinal probs but this is whole body.

 

 

Link to comment
Share on other sites

Yes but not to the extent that you describe. Even now that I'm doing a lot better, when I wake up on a morning I can tell that I have been sleeping with my teeth clamped together. That used to be my natural state in the daytime, too. It's still tight and I still catch myself clamping but it's so much better than it was. Sometimes my jaw clicks or even crunches, which can be a bit painful. This was always a rarity, though.

 

More generally, all my joints make a clicking/popping noise from time to time. Again, I'm still experiencing this to some extent but it's better than it was. I really do mean all joints here too and sometimes where I didn't know there was a joint. It's like being made of bubble wrap sometimes! I'm lucky that it doesn't hurt but it is rather annoying.

 

I'm reassured that all this is normal and lucky it doesn't come with too much pain. I hope in your case that whatever damage the surgeon saw will trouble you less when you're clear of benzos. In the meantime, I wonder if an anti-inflammatory like ibuprofen or aspirin if you can tolerate either of those would give you some temporary occasional relief? Of course, if you also have stomach troubles, you'd probably not want to risk it.

Link to comment
Share on other sites

I have pretty bad tmj problems from way back. Now, during the withdrawal, it's very hard to get those muscles to loosen. I find that going yoga and deep relaxation programs help a lot as well as massaging the areas around the jaw. I'm a massage therapist so I can really vouch for the fact that just doing some gentle massage on the area can get blood flowing and aid in circulation. I used to wear a mouth guard at night but didn't need it for years but now I'm grinding my teeth again. I might try getting one of those. Maybe that would help you as well? Also, have you tried any aromatherapy? I use a blend I make for migraine relief and it helps with tmj too. I use a few drops of spearmint, lavender and peppermint, put it in a an ounce of carrier oil and massage some of that into my jaw and temples.
Link to comment
Share on other sites

Yep, I'm at the tail end of my weaning and just yesterday bought my first mouth-guard of my life for my teeth grinding. I cracked a tooth last week from it. Terrible pain for a day. Unfortunately I can't get into a dentist during COVID right now in my area.
Link to comment
Share on other sites

Ajusta,

 

We keep on running into each other. I had TMJ as a teenager, and had mouthguards and orthodontia to correct it. Now, during WD from valium, my whole bite has changed dramatically and I have the TMJ all over again. I haven't gotten to the dentist yet to start dealing with it. I'm shocked that this could even happen, and no doctor forewarned us of this or any of the rest of us. I'll be using the mouthguards as a temporary fix, and relaxing your jaw during the day actively can definitely help some with management. I'm sorry I have no solutions, only confirmation for you that this can indeed happen from a taper.

Link to comment
Share on other sites

Hello,

to say as everyone else here, I have been benzo free sometime now, but rest assured YES TMJ pain is a part of the W/D effect's, I even went to a pain management doctor got the shots in my Jaw... it was horrible the grinding at night and pain during the day for year's... while and even after the process of  getting off of the Beast, but now, listen, everyone is different in their W/D and after the fact, so I will say for me the pain stop in my Jaw about 1 1/2 years after I was off the Beast :thumbsup: I no longer grind and no more pain either, no more shots either! I actually stopped seeing the pain management doctor during my withdrawals cause the shots weren't doing a darn thing for me... I really thought it was TMJ but it was the Medication for me... I hope this is encouraging to you and others on here, cause for me it was the Beast :tickedoff: the K  :tickedoff: that did it to me... Good Luck ;D I hope it is Just the SX for you as well :smitten:...  Don't give up!!  :thumbsup: Your Normal is around that corner!! :thumbsup:

Link to comment
Share on other sites

 

I have. Problems with the jaw pulled back. The muscles of the head, neck and throughout the body are spasmodic and pulled in different directions. This is no longer a cancellation, but a late dystonia caused by benzo.

Link to comment
Share on other sites

×
×
  • Create New...